Alert archive / Alabama / Small Craft Advisories in 2013

Small Craft Advisory 73, NWS Mobile, AL

December 27, 2013

NWS Mobile, AL issued this small craft advisory at Dec 27, 2013, 4:00 PM CST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2013, 4:00 PM CST (22:00 UTC)
Expired
Dec 28, 2013, 10:33 PM CST
In force
31 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WHUS74 KMOB 272200
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CST FRI DEC 27 2013

...HAZARDOUS MARINE CONDITIONS EXPECTED OVER THE OPEN GULF WATERS
THROUGH SATURDAY AS A LOW DEVELOPS OVER THE CENTRAL GULF AND TRACKS
TOWARD THE NORTHERN GULF COAST...

.A MODERATE TO STRONG NORTHEAST FLOW TONIGHT WILL BECOME EAST TO
SOUTHEAST ON SATURDAY AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE
SOUTH CENTRAL GULF AND TRACKS NORTHEAST INTO THE MARINE AREA SATURDAY
EVENING. SEAS WILL BUILD TO 5 TO 8 FEET ON SATURDAY. THE LOW QUICKLY
MOVES EAST OF THE AREA BY EARLY SUNDAY MORNING WITH WINDS AND SEAS
SUBSIDING. 

GMZ670-675-280600-
/O.NEW.KMOB.SC.Y.0073.131227T2200Z-131229T0600Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
400 PM CST FRI DEC 27 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST SATURDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST SATURDAY NIGHT. 

* WINDS...NORTHEAST AROUND 20 KNOTS TONIGHT BECOMING EAST TO
  SOUTHEAST 20 TO 25 KNOTS ON SATURDAY.

* SEAS...4 TO 6 FEET TONIGHT...BUILDING TO 6 TO 8 FEET ON SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ650-655-280600-
/O.NEW.KMOB.SC.Y.0073.131228T0600Z-131229T0600Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
400 PM CST FRI DEC 27 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
CST SATURDAY NIGHT. 

* WINDS...NORTHEAST AROUND 29 KNOTS LATE TONIGHT BECOMING EAST TO
  SOUTHEAST 20 TO 25 KNOTS ON SATURDAY.

* SEAS...3 TO 5 FEET TONIGHT BUILDING TO 5 TO 7 FEET ON SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
782 
WHUS74 KMOB 280542
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1142 PM CST FRI DEC 27 2013

...HAZARDOUS MARINE CONDITIONS EXPECTED OVER THE OPEN GULF WATERS
THROUGH SATURDAY AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE CENTRAL
GULF AND TRACKS TOWARD THE NORTHERN GULF COAST...

.A MODERATE TO STRONG NORTHEASTERLY FLOW TONIGHT WILL BECOME EAST TO
SOUTHEAST ON SATURDAY AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE
SOUTH CENTRAL GULF AND TRACKS NORTHEAST INTO THE MARINE AREA
SATURDAY EVENING. SEAS WILL BUILD TO 5 TO 8 FEET ON SATURDAY. THE
LOW QUICKLY MOVES EAST OF THE AREA BY EARLY SUNDAY MORNING WITH
WINDS AND SEAS SUBSIDING.

GMZ650-655-281345-
/O.CON.KMOB.SC.Y.0073.131228T0600Z-131229T0600Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
1142 PM CST FRI DEC 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
SATURDAY NIGHT...

* WINDS...NORTHEAST AROUND 20 KNOTS BECOMING EAST TO SOUTHEAST 20 TO
  25 KNOTS ON SATURDAY.

* SEAS...3 TO 5 FEET TONIGHT BUILDING TO 5 TO 7 FEET ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR
SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ670-675-281345-
/O.CON.KMOB.SC.Y.0073.000000T0000Z-131229T0600Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1142 PM CST FRI DEC 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
SATURDAY NIGHT...

* WINDS...NORTHEAST AROUND 20 KNOTS TONIGHT BECOMING EAST TO 
  SOUTHEAST 20 TO 25 KNOTS ON SATURDAY. 

* SEAS...4 TO 6 FEET TONIGHT...BUILDING TO 6 TO 8 FEET ON 
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR
SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
108 
WHUS74 KMOB 281237
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
637 AM CST SAT DEC 28 2013

...HAZARDOUS MARINE CONDITIONS EXPECTED OVER THE OPEN GULF WATERS
THROUGH EARLY TONIGHT AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE
CENTRAL GULF AND TRACKS TOWARD THE NORTHERN GULF COAST...

.A MODERATE TO STRONG NORTHEASTERLY FLOW EARLY TODAY WILL BECOME
EAST TO SOUTHEAST LATER TODAY AND THIS EVENING AS A LOW PRESSURE
SYSTEM DEVELOPS OVER THE SOUTH CENTRAL GULF AND TRACKS NORTHEAST INTO
THE MARINE AREA SATURDAY EVENING. SEAS WILL BUILD TO 5 TO 8 FEET ON
LATER TODAY AND EARLY TONIGHT. THE LOW QUICKLY MOVES EAST OF THE
AREA BY EARLY SUNDAY MORNING WITH WINDS AND SEAS SUBSIDING.

GMZ650-655-670-675-282045-
/O.CON.KMOB.SC.Y.0073.000000T0000Z-131229T0600Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
637 AM CST SAT DEC 28 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...NORTHEAST AROUND 20 KNOTS BECOMING EAST TO SOUTHEAST 20 TO
  25 KNOTS.

* SEAS...BUILDING TO 5 TO 8 FEET WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
836 
WHUS74 KMOB 281841
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1241 PM CST SAT DEC 28 2013

...HAZARDOUS MARINE CONDITIONS EXPECTED OVER THE OPEN GULF WATERS
AND THE WESTERN FLORIDA PANHANDLE BAYS THROUGH EARLY TONIGHT AS A
LOW PRESSURE SYSTEM DEVELOPS TRACKS TOWARD THE NORTHERN GULF
COAST...

.A STRONG EASTERLY FLOW WILL BECOME SOUTHEAST LATE THIS AFTERNOON AND 
THIS EVENING AS A LOW PRESSURE SYSTEM TRACKS NORTHEAST INTO THE
MARINE. SEAS HAVE BUILT TO 6 TO 9 FEET. THE LOW QUICKLY MOVES EAST
OF THE AREA BY EARLY SUNDAY MORNING WITH WINDS AND SEAS SUBSIDING.

GMZ634-635-290300-
/O.EXA.KMOB.SC.Y.0073.000000T0000Z-131229T0600Z/
PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
1241 PM CST SAT DEC 28 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* WINDS...EAST AROUND 20 KNOTS AND GUSTY BECOMING SOUTHEAST LATE THIS
  AFTERNOON...VEERING SOUTHWEST 15 TO 20 KNOTS BY MIDNIGHT.

* BAY CONDITIONS...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ650-655-670-675-290300-
/O.CON.KMOB.SC.Y.0073.000000T0000Z-131229T0600Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1241 PM CST SAT DEC 28 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...EAST 20 TO 25 KNOTS AND GUSTY BECOMING SOUTHEAST LATE THIS
  AFTERNOON...VEERING TO THE SOUTHWEST AND WEST 15 TO 20 KNOTS BY
  MIDNIGHT. 

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
489 
WHUS74 KMOB 290340
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
940 PM CST SAT DEC 28 2013

...HAZARDOUS MARINE CONDITIONS EXPECTED OVER THE OPEN GULF WATERS
THROUGH MIDNIGHT CST AS A LOW PRESSURE SYSTEM MOVES AWAY FROM THE
AREA...

.THE OFFSHORE FLOW HAS SUBSIDED TO 10 TO 15 KNOTS OVER BAYS AND
INLAND WATERS OVER THE ALABAMA AND NORTHWEST FLORIDA COAST...AND HAVE
ALSO SUBSIDED TO AROUND 15 KNOTS OVER THE OPEN GULF WATERS. WHILE THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR THE NORTHWEST FLORIDA BAYS
AND INLAND WATERWAYS...SEAS ARE CURRENTLY NEAR 7 FEET OVER THE OPEN
GULF WATERS THUS THE SMALL CRAFT ADVISORY WILL CONTINUE IN THIS
PORTION BUT MAY BE CANCELLED EARLIER THAN MIDNIGHT CST.

GMZ634-635-290445-
/O.CAN.KMOB.SC.Y.0073.000000T0000Z-131229T0600Z/
PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
940 PM CST SAT DEC 28 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

NORTHERLY WINDS HAVE SUBSIDED TO 10 TO 15 KNOTS THUS THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED.

$$

GMZ650-655-670-675-290600-
/O.CON.KMOB.SC.Y.0073.000000T0000Z-131229T0600Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
940 PM CST SAT DEC 28 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...NORTH TO NORTHWEST AROUND 15 KNOTS AND GUSTY.

* SEAS...NEAR 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
044 
WHUS74 KMOB 290433
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1033 PM CST SAT DEC 28 2013

...SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR THE OPEN GULF WATERS...

.NORTHERLY WINDS OVER THE MARINE AREA WILL REMAIN AROUND 15 KNOTS OR
LESS THROUGH THE REMAINDER OF THE NIGHT. SEAS HAVE SUBSIDED
SUFFICIENTLY TO CANCEL THE SMALL CRAFT ADVISORY FOR THE OPEN GULF
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

GMZ650-655-670-675-290545-
/O.CAN.KMOB.SC.Y.0073.000000T0000Z-131229T0600Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1033 PM CST SAT DEC 28 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

NORTHERLY WINDS OVER THE MARINE AREA WILL REMAIN AROUND 15 KNOTS OR
LESS THROUGH THE REMAINDER OF THE NIGHT. SEAS HAVE SUBSIDED
SUFFICIENTLY TO CANCEL THE SMALL CRAFT ADVISORY FOR THE OPEN GULF
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 12:01 PM CST, 3 hours 59 minutes earlier.

Area forecast discussion, Dec 27, 12:01 PM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1201 PM CST FRI DEC 27 2013

.AVIATION (18Z ISSUANCE)...VFR CONDITIONS ARE EXPECTED THROUGH THE
AFTERNOON AT BFM/MOB...BUT CIGS NEAR OR JUST ABOVE MVFR (3000-3500 FT)
ARE EXPECTED AT PNS. LOW LEVEL MOISTURE WILL INCREASE FURTHER THIS
EVENING...WITH MVFR CIGS DEVELOPING AT ALL TERMINALS THROUGH THE
COURSE OF THE EVENING. AREAS OF RAIN WILL DEVELOP OVERNIGHT OVER THE
GULF AND SPREAD INTO THE REGION EARLY SATURDAY MORNING AND PERSIST
THROUGH MIDDAY. PERIODS OF IFR CONDITIONS ARE POSSIBLE AS EARLY AS
11-12Z...WITH IFR CIGS BECOMING PREDOMINATE AT ALL SITES BY MID
MORNING. 34/JFB

&&

.PREV DISCUSSION... /ISSUED 433 AM CST FRI DEC 27 2013/

SHORT TERM...(TODAY AND TONIGHT)...SFC HIGH PRESSURE WILL SHIFT EAST
ACROSS THE SOUTHEAST STATES TODAY AND BE OVER THE CAROLINAS BY LATE
TONIGHT. MEANWHILE...SFC LOW PRESSURE WILL BEGIN TO DEVELOP OVER THE
SOUTHWESTERN GULF OF MEXICO. THIS WILL RESULT IN THE LIGHT TO
MODERATE NORTH-NORTHEASTERLY LOLVL FLOW OVER THE REGION EARLY TODAY
TO BECOME MORE EAST-NORTHEASTERLY BY LATE TONIGHT. DURING THE SAME
TIME FRAME...850MB FLOW BECOMES INCREASING MORE SOUTHEASTERLY AS
850MB RIDGE SHIFTS OFF THE SOUTHEAST ATLANTIC COAST. THIS...COMBINED
WITH A CONTINUED SOUTHWESTERLY FLOW ALOFT (500MB) WILL ALLOW
INCREASING MOISTURE TO OVERRUN THE DRIER AND MORE STABLE LOWER
LEVELS OF THE ATMOSPHERE. CURRENT SATELLITE IMAGERY AND LATEST MODEL
DATA INDICATES THAT SCT TO OCNLY BKN HIGH CLOUDS WILL CONTINUE TO
STREAM ACROSS THE REGION TODAY IN THE SOUTHWESTERLY FLOW ALOFT...AND
THEN LOWERING CLOUDS TONIGHT AS THE SOUTHEASTERLY MIDLEVEL FLOW
COMES INTO AFFECT ALLOWING INCREASING MID LEVEL MOISTURE AND LIFT.
WITH THIS INCREASING MID LEVEL MOISTURE AND LIFT...EXPECT A SLIGHT
CHANCE TO CHANCE OF RAIN TO BEGIN TO WORK ITS WAY BACK INTO THE
FORECAST FROM SOUTH TO NORTH ACROSS THE FCST AREA TONIGHT...WITH THE
BETTER CHANCES AFTER MIDNIGHT AND OVER THE SOUTHERN FCST ZONES
NEARER TO THE COAST. MOSTLY RAIN WITH EMBEDDED SHOWERS EXPECTED
TONIGHT...WITH NO DEEPER CONVECTION DUE TO LIMITED INSTABILITIES.
MOS GUIDANCE NUMBERS IN GOOD AGREEMENT IN REGARD TO TODAYS MAX TEMPS
AND MADE VERY FEW ADJUSTMENTS WITH HIGHS EXPECTED TO BE IN THE
UPPER 50S NORTHERN INTERIOR ZONES AND LOWER 60S ELSEWHERE. SAME FOR
TONIGHTS MIN TEMP FCST...WITH LOWS RANGING FROM THE UPPER 30S NORTH
OF HWY 84 TO THE LOW TO MID 40S TO THE SOUTH TOWARD THE COAST AND
UPPER 40S ALONG IMMEDIATE BEACHES. 12/DS

(SATURDAY AND SUNDAY)...PERIOD BEGINS WITH AFOREMENTIONED SURFACE
LOW APPROACHING AREA FORM THE SSW. FEATURE MOVES ACROSS THE EASTERN
THIRD OF OUR COUNTY WARNING AND FORECAST AREA SATURDAY EVENING WITH A
RAPID EXIT BY SUNRISE SUNDAY MORNING. IT DEEPENS FROM ~1015 HPA
MIDDAY SATURDAY SOUTH OF LA TO ~1011 HPA MIDNIGHT SUNDAY WHILE OVER
THE NW FL COAST TO ~1008 HPA BY SUNRISE SUNDAY OVER NRN GA. MAIN
IMPACTS WILL BE HEAVY RAIN AT TIMES WITH ISOLATED AND ELEVATED THUNDER
SOUTHEAST OF I-65 SATURDAY EVENING AND PERHAPS UP UNTIL MIDNIGHT IN
NE ZONES. RAINFALL TOTALS ARE FORECAST IN 1.5-2.5" RANGE WITH SOME
ISOLATED TOTALS APPROACHING THREE INCHES IMMEDIATELY NW OF THE SFC
LOW TRACK WHERE LOWER AND MID-TROPOSPHERIC FRONTOGENETICAL FORCING
WILL PLAY A ROLE IN AN APPARENT BENT BACK WARM FRONTAL STRUCTURE THAT
BECOMES SITUATED IN A REGION OF DEEP MESOSCALE ASCENT FORCED BY
DIFFERENTIAL DIVERGENCE DOWNSTREAM OF A JET STREAK THAT WILL BE
ROUNDING THE BASE OF THE APPROACHING PRONOUNCED NEG TILT TROUGH
(I.E., THE ONE THAT BOOTS THE SFC LOW OUT OF OUR AREA RAPIDLY BY
SUNDAY MORNING WITH AN ASSOC DRY SLOT). FOR SATURDAY...LOWERED DAYTIME
MAX TEMPS QUITE A BIT AND POPS NOW STAND AT NEAR 100% TAPERING TO 90%
LATE SATURDAY NIGHT. THERE WILL BE SOME ELEVATED THUNDER WITH THIS
FEATURE MAINLY ALONG AND EAST OF THE SFC LOW TRACK WHERE WARM...MOIST
AND UNSTABLE AIR FLOWS UP AND OVER THE WARM FRONT. WARM SECTOR COMES
ASHORE BRIEFLY SATURDAY EVENING AND THIS AREA WILL HAVE TO BE
MONITORED FOR THE DEVELOPMENT OF A FEW STRONG STORMS BUT AIRMASS
SHOULD BE MODIFIED WELL AHEAD OF IT DUE TO MODERATE TO HEAVY RAINS
THAT WOULD HAVE ALREADY ONSET...THUS FORCING A CONTINUANCE OF ELEVATED
CONVECTION. A WIND ADVISORY WILL ALSO BE LIKELY REQUIRED FOR WIND
GUSTS TO BETWEEN 20-30 MPH TO THE SOUTHEAST OF THE SURFACE LOW AND
VERY CLOSE TO THE COAST LATE SATURDAY AND SATURDAY EVENING.

OTHER IMPACTS FOR SATURDAY INCLUDE A HIGH RISK FOR RIP CURRENTS...4
TO 6 FEET SURF BREAKERS ALONG THE ALABAMA AND NW FL BEACHES AND
PERHAPS SOME MINOR COASTAL FLOODING AT THE TIME OF HIGH TIDE SATURDAY
EVENING AS REGION IS COMING INTO A SPRING TIDE CYCLE. THESE IMPACTS
WILL BE ADDRESSED IN LATER PRODUCTS AS THE EVENT NEARS. AS SFC LOW
MOVES FURTHER TO THE NORTHEAST ON SUNDAY...A DRY SLOT WILL GRADUALLY
CLEAR SKIES AND REDUCE RAIN CHANCES FROM THE SOUTHWEST ON SUNDAY AND
HIGHS SLOWLY CLIMB INTO THE 50S AND LOWER 60S. /23 JMM

LONG TERM...(SUNDAY EVENING THROUGH NEXT FRIDAY)...LONGWAVE PROGRESSIVE
UPPER TROUGH APPROACHES REGION AND DEEP-LAYER THICKNESSES FALL SUNDAY AND
MONDAY. LOW LEVEL COLD AIR ADVECTION PATTERN PERSISTS THROUGH MIDDAY
TUESDAY. PERIOD WILL BE RELATIVELY COOLER AND DRY WITH HIGHS IN THE
50S. NIGHTTIME LOWS IN THE 30S-40S MONDAY MORNING AND 20S-30S TUESDAY
MORNING AND WEDNESDAY.

FOR PERIOD WEDNESDAY THROUGH FRIDAY...FORECAST BECOMES MORE UNCLEAR
AS DIFFERENCES DEVELOP BETWEEN THE 27.00 UTC ECMWF AND GFS. IN
SHORT...THE GFS DEVELOPS AND AMPLIFIES A FRONTAL SYSTEM IN THE LEE OF
THE ROCKIES NEXT WEDNESDAY AND THE ECMWF DOES NOT. BY NEXT THURSDAY
MORNING THE GFS HAS ANOTHER LARGE SCALE RAIN EVENT UNDERWAY OVER OUR
AREA WITH A SLOW MOVING COLD FRONT MOVING THROUGH THE AREA DURING THE
DAY. THE MORE SUBTLE ECMWF HAS A SEPARATE BAJA CLOSED LOW AND IT
LIFTS...DAMPENS AND EVENTUALLY FILLS ON THURSDAY AND MOST OF ITS ASSOCIATED
MOISTURE REMAINS WELL TO OUR WEST AND SOUTH. OUT OF RESPECT FOR THE
GFS LEFT A SMALL POP IN BUT FEEL THE GFS MAY BE A BIT OVERZEALOUS AT
THIS POINT UNTIL MORE CONTINUITY IS OBSERVED. AT ONE POINT THE GFS
AND ECMWF ARE 180 DEGREES OUT OF PHASE WITH UPSTREAM SYNOPTIC SCALE HIGH
AND LOW PRESSURE CENTERS. DESPITE THE MODEL DIFFERENCES BOTH MODELS
BUILD HIGH PRESSURE OVER THE REGION ONCE AGAIN THURSDAY NIGHT AND
FRIDAY. /23 JMM

MARINE...A GENERALLY MODERATE NORTHEAST FLOW IS EXPECTED
TODAY...BECOMING MORE EASTERLY AND INCREASING TO MODERATE TO STRONG
TONIGHT AND SATURDAY AS LOW PRESSURE DEVELOPS OVER THE WESTERN GULF
OF MEXICO AND MOVES UP TOWARD THE MARINE AREA THROUGH SATURDAY
EVENING AND THEN ACROSS THE MARINE AREA LATE SATURDAY NIGHT AND
EARLY SUNDAY...THEN MOVING EAST OF THE AREA BY LATE SUNDAY. AS
MENTIONED...WE EXPECT AN INCREASE IN WIND SPEEDS AND WAVE HEIGHTS
WITH THE PASSAGE OF THIS LOW. THE MODERATE TO STRONG EASTERLY FLOW
ON SATURDAY IS EXPECTED TO BECOME MORE SOUTHERLY SATURDAY NIGHT AS
THE LOW APPROACHES...AND THEN MODERATE TO STRONG NORTHWESTERLY BY
EARLY SUNDAY. WEAKER BUT CONTINUED OFFSHORE FLOW IS EXPECTED IN THE
WAKE OF THE LOW PRESSURE MONDAY AND MONDAY NIGHT...BUT ANOTHER COLD
FRONT IS EXPECTED TO MOVE ACROSS THE COASTAL WATERS BY EARLY
TUESDAY...RESULTING IN THE BRIEF REDEVELOPMENT OF A STRONGER
OFFSHORE FLOW AND BUILDING SEAS OVER THE MARINE AREA AGAIN ON
TUESDAY. SMALL CRAFT SHOULD EXERCISE CAUTION TODAY AND
TONIGHT...THEN SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED FOR
PORTIONS OF THE MARINE AREA (ESPECIALLY OFFSHORE GULF ZONES) OVER
THE WEEKEND WITH THE PASSAGE OF THE LOW PRESSURE AREA...AND THEN
AGAIN IN THE WAKE OF THE FRONT ON TUESDAY. 12/DS

HYDROLOGY...GIVEN THE TIME THAT HAS PASSED SINCE LAST WEEKS 2-3"
BASIN AVERAGE RAINFALL EVENT WILL ELECT TO NOT ISSUE A FLOOD WATCH AT
THIS POINT DESPITE THE FACT THAT WE ARE FORECASTING ANOTHER 1.5-2.5
INCHES OF RAINFALL ON SATURDAY AND SATURDAY NIGHT. THE NATURE OF THE
RAINFALL IS SUCH THAT IT IS QUICK HITTING AND SHOULD HAVE LITTLE
IMPACTS OTHER THAN MINOR RIVER RISES TO (OR TO MAINTAIN) ACTION STAGE
IN A FEW LOCATIONS. /23 JMM

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Dec 27, 5:36 AM CST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
536 AM CST FRI DEC 27 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-281145-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
536 AM CST FRI DEC 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN AREA OF LOW PRESSURE WILL DEVELOP TO OUR SOUTHWEST AND WILL MOVE
ACROSS OUR AREA SATURDAY AND SATURDAY NIGHT. THE LOW CENTER SHOULD
PASS EAST OF I-65 ON ITS CURRENT FORECAST NORTHEASTWARD TRACK.

MAIN IMPACTS INCLUDE 1.5 TO 2.5 INCHES OF RAINFALL THAT WILL ONSET
VERY EARLY SATURDAY MORNING...ENDURE THROUGH THE DAY ON SATURDAY AND
TAPER FROM THE SOUTHEAST EARLY SUNDAY. THE RAINFALL IS EXPECTED TO
PRODUCE NO MORE THAN NUISANCE FLOODING IN POOR DRAINAGE AREAS AND MAY
ALSO PRODUCE OR MAINTAIN LOCAL RIVER RISES TO ACTION STAGE LEVELS.

ADDITIONAL IMPACTS DUE TO THE APPROACH AND PASSAGE OF THE LOW
PRESSURE SYSTEM ON SATURDAY...SATURDAY EVENING AND EARLY SUNDAY
MORNING INCLUDE HIGH SURF IN THE FORM OF 4 TO 6 FEET BREAKERS...A
HIGH RISK OF RIP CURRENTS AND ALSO POSSIBLE MINOR COASTAL FLOODING
AT THE TIME OF HIGH TIDE ON SATURDAY EVENING. TIDE LEVELS WILL RANGE
BETWEEN 1 TO 2 FEET ABOVE THE ASTRONOMICAL PREDICTIONS AND OUR REGION
IS MOVING INTO A SPRING TIDE CYCLE. AS EVENT DETAILS BECOME MORE
CLEAR AS THE DAY PROGRESSES...ADDITIONAL PRODUCTS WILL ADDRESS THESE
POTENTIAL HAZARDS AND IMPACTS.

A WIND ADVISORY MAY BE REQUIRED ON SATURDAY EVENING EAST OF I-65 AND
CLOSE TO THE COAST...OR SOUTHEAST OF THE SURFACE LOW TRACK. WINDS
COULD GUST AS HIGH AS 30 MPH SATURDAY AFTERNOON...EVENING AND THROUGH
EARLY SUNDAY.

THE WEATHER BECOMES RATHER QUIET AND UNEVENTFUL THROUGH LATE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH THURSDAY.

GMZ630>635-650-655-670-675-281145-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
536 AM CST FRI DEC 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NORTHEAST WINDS HAVE INCREASED TO CAUTIONARY LEVELS OVER THE
OFFSHORE MARINE ZONES AND WILL PERSIST THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MARINE WINDS BECOME MORE EASTERLY AND STRENGTHEN TO ADVISORY LEVELS OFFSHORE
SATURDAY AND SATURDAY NIGHT AS A SURFACE LOW MOVES ACROSS THE
NORTHERN GULF. WINDS OVER THE INSHORE MARINE ZONES ALSO INCREASE TO
CAUTIONARY LEVELS WITH THE PASSAGE OF THIS LOW. OFFSHORE WINDS THEN GRADUALLY
DIMINISH LATE SUNDAY THROUGH LATE MONDAY AS THE LOW MOVES AWAY FROM
THE REGION. A FEW THUNDERSTORMS ARE ALSO POSSIBLE OVER THE GULF WATERS
SATURDAY AFTERNOON AND SATURDAY NIGHT. THE MAIN IMPACT OF ISOLATED
THUNDERSTORMS WOULD BE LOCALIZED SQUALLS ABOVE 35 KNOTS AND MAINLY
SOUTH OF 20 NAUTICAL MILES BEYOND SHORE.

MODERATE TO STRONG WINDS THROUGH SUNDAY MORNING MAY CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT...ESPECIALLY OVER THE OPEN GULF WATERS. A
STRONG OFFSHORE WILL DEVELOP BY MONDAY NIGHT...ONCE AGAIN PRODUCING
HAZARDOUS CONDITIONS FOR SMALL CRAFT INTO TUESDAY...BUT SUBSIDING LATE.

Nearby

Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.